Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 131, NWS Cheyenne, WY

June 30, 2013Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 30, 2013, 4:38 PM MDT for Albany County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2013, 4:38 PM MDT (22:38 UTC)
Expired
Jun 30, 2013, 5:30 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:12 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 30, 4:12 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT SUN JUN 30 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 347 PM MDT SUN JUN 30 2013

WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL RIDGE CENTERED OVER
NEVADA WITH THE NORTH-NORTHWEST FLOW ALOFT CONTINUING ACROSS THE
CWA...VERY SIMILAR TO PREVIOUS DAYS. MIDLEVEL MOISTURE CLEARED THE
REGION BY LATE THIS MORNING AND IS CURRENTLY MOVING ACROSS
COLORADO WHERE CONVECTION HAS BEEN MOST WIDESPREAD...AGAIN SIMILAR
TO PREVIOUS DAYS. THE MODELS CONTINUE TO SHOW WEAK INSTABILITY
(500-750 J/KG OF CAPE) THROUGH THE LATE AFTERNOON AND EARLY
EVENING ALONG AND WEST OF THE LARAMIE RANGE...SO ISOLATED-TO-
SCATTERED SHOWERS AND TSTMS WILL REMAIN A POSSIBILITY. WITH DEEP
LAYER SHEAR AROUND 35 KTS WOULD NOT RULE OUT SMALL HAIL IN ANY
STRONGER STORMS.  STEERING FLOW IS FROM THE NORTH SO STORMS WILL
NOT MAKE IT FAR INTO THE PLAINS...WHERE INSTABILITY IS LESS ALSO.
WEAK SHORTWAVE DROPS SOUTHWARD FROM THE DAKOTAS INTO THE CENTRAL
PLAINS TONIGHT WITH WEAK PRESSURE RISES OVER THE PLAINS. THE GFS
AND NAM BOTH HAVE LIGHT QPF LATE TONIGHT OVER THE NEBRASKA
PANHANDLE...THIS IS APPARENTLY THE RESULT OF SATURATION AND WEAK
LIFT IN THE 700-500MB LAYER. INCLUDED SLIGHT CHANCE OF SHOWERS OUT
THERE BETWEEN 06-12Z.

700MB TEMPS DROP AROUND 2C FOR MONDAY SO SLIGHTLY COOLER
CONDITIONS WILL RESULT. THERE IS WEAK INSTABILITY OVER THE CWA
ONCE AGAIN DURING THE AFTN (ALBEIT LESS THAN THIS AFTN)...AND
THERE MAY BE MORE MIDLEVEL CLOUD COVER THROUGH THE LATE MORNING
THAT WOULD INHIBIT SFC HEATING. OVERALL...NOT TOO EXCITED ABOUT
CONVECTIVE POTENTIAL GIVEN WHAT HAS OCCURRED THE PAST FEW AFTNS.
NORTHERLY FLOW ALOFT CONTINUES INTO TUESDAY. LEFT TSTM CHANCES OUT
OF THE FCST ON TUESDAY AFTN WITH VERY WEAK CAPE VALUES OF 100-250
J/KG PROGGED.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 347 PM MDT SUN JUN 30 2013

OMEGA BLOCKING PATTERN EARLY IN THE PERIOD SHOWS SIGNS OF BREAKING
DOWN BY NEXT WEEKEND. DRY NORTHERLY FLOW ON WEDNESDAY WILL BEGIN TO
TURN MORE NORTHWESTERLY ON THURSDAY. THE DRY AIR MASS WILL KEEP BOTH
WEDNESDAY AND THURSDAY DEEP CONVECTION FREE. LLVL THERMAL RIDGE WILL
SLOWLY ADVECT EAST ON WEDNESDAY AND THURSDAY...BOOSTING H7 PROGD
TEMPERATURES BACK INTO THE 14-16C RANGE. WILL SEE HIGH TEMPERATURES
CONTINUE TO WARM DURING THIS PORTION OF THE FORECAST...WITH HIGHS
CLIMBING WELL INTO THE 80S WITH SOME LOW 90S LIKELY.

UPSTREAM UPPER RIDGE WILL BE FLATTENED FOR FRIDAY INTO NEXT WEEKEND
AS SHORTWAVE ENERGY RACES ACROSS SOUTHERN CANADA. THIS WILL SUPPLY
BETTER MID-LEVEL MOISTURE TO THE AREA ALONG WITH PROVIDING LIFT
ALONG A WEAK COOL FROPA. HAVE INCLUDED SHOWER AND THUNDERSTORM
CHANCES MAINLY OVER SOUTHEAST WYOMING ON FRIDAY SPREADING TO MOST
AREAS NEXT WEEKEND. SHOULD SEE SOME BETTER CONVECTIVE ORGANIZATION
NEXT WEEKEND AS MID AND UPPER-LEVEL WESTERLY INCREASE SOME TO THE
NORTH OF THE FLATTENING HIGH PRESSURE. TEMPERATURES WILL CONTINUE TO
REMAIN PERSISTENTLY WARM ON FRIDAY AND SATURDAY...WITH SOME SLIGHT
COOLING ON SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1150 AM MDT SUN JUN 30 2013

VFR CONDITIONS THROUGH THE TAF PERIOD. A LAYER OF MIDLEVEL CLOUDS
WITH BASES AROUND 10KFT AGL IS CURRENTLY OVER SOUTHERN SITES AND
WILL CONTINUE TO MOVE SOUTH INTO COLORADO BY THE EARLY AFTERNOON.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING OVER THE WYOMING SITES...BUT NOT EXPECTING
THE SHOWERS TO BE WIDESPREAD ENOUGH TO WARRANT ANYTHING OTHER THAN
VICINITY STORMS. WINDS SHOULD GENERALLY BE LIGHT THROUGH THE TAF
PERIOD...OUTSIDE OF ANY BRIEF GUSTY WINDS FROM STORMS.

&&

.FIRE WEATHER...
ISSUED AT 347 PM MDT SUN JUN 30 2013

FIRE WEATHER CONCERNS WILL REMAIN MINIMAL THROUGH THE MIDDLE PART
OF NEXT WEEK. MINIMUM AFTERNOON HUMIDITIES WILL GENERALLY BE IN
THE 20-30 PERCENT RANGE. WITH WEAK PRESSURE GRADIENTS...WINDS WILL
BE GENERALLY LESS THAN 10-15 MPH. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AGAIN MAINLY
ACROSS THE MOUNTAINS. TEMPERATURES WILL BEGIN TO RISE TO ABOVE
NORMAL AFTER MIDWEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...HAHN
AVIATION...FINCH
FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 30, 11:41 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 AM MDT SUN JUN 30 2013

WYZ101>119-011745-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1141 AM MDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED-TO-SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
EARLY THIS AFTERNOON. THE STORMS WILL THEN MOVE TO THE SOUTHEAST
AND CONTINUE THROUGH THE EVENING. THE STRONGER STORMS COULD PRODUCE
BRIEF WIND GUSTS TO 45 MPH...A PERIOD OF MODERATE RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON
MONDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-011745-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1141 AM MDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON
MONDAY. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Jun 30, 4:31 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SUN JUN 30 2013

WYZ114>116-302315-
LARAMIE VALLEY WY-SNOWY RANGE WY-SOUTH LARAMIE RANGE WY-
431 PM MDT SUN JUN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 515
PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF LARAMIE...MOVING SOUTH AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE HATTIE RESERVOIR...
  HUTTON LAKE...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 294 AND
306.

&&

LAT...LON 4108 10563 4110 10600 4144 10588 4144 10569
TIME...MOT...LOC 2231Z 005DEG 27KT 4137 10579

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:31 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 30, 4:31 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 30, 4:59 PM MDTSpecial Weather StatementCYSCarbon46 min
Jun 30, 5:18 PM MDTSevere Thunderstorm WarningCYSAlbany42 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.